Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 7, 2020, 3:24 PM CST for 13 counties in Kansas. It took effect at Nov 8, 2020, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 3:24 PM CST (21:24 UTC)
- In effect from
- Nov 8, 2020, 8:00 AM CST
- Expired
- Nov 8, 2020, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS73 KICT 072124 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 324 PM CST Sat Nov 7 2020 KSZ032-033-047>052-067-068-081130- /O.NEW.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, and Newton 324 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell and Lincoln counties, and Barton, Ellsworth, Saline, Rice, McPherson, Marion, Reno and Harvey Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads, including I-70 between Salina and Russell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Howerton
3 follow-up statements
571 WWUS73 KICT 080321 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 921 PM CST Sat Nov 7 2020 KSZ082-083-081730- /O.EXA.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/ Kingman-Sedgwick- Including the cities of Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 921 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... * WHAT...South winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kingman and Sedgwick Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>052-067-068-081730- /O.CON.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, and Newton 921 PM CST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell and Lincoln counties, and Barton, Ellsworth, Saline, Rice, McPherson, Marion, Reno and Harvey Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads, including I-70 between Salina and Russell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Lawson
311 WWUS73 KICT 080913 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 AM CST Sun Nov 8 2020 KSZ069-082315- /O.EXA.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/ Butler- Including the cities of El Dorado, Augusta, Andover, and Rose Hill 313 AM CST Sun Nov 8 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Butler County. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>052-067-068-082-083-082315- /O.CON.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 313 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell and Lincoln counties, and Barton, Ellsworth, Saline, Rice, McPherson, Marion, Reno and Harvey Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
234 WWUS73 KICT 082049 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 249 PM CST Sun Nov 8 2020 KSZ032-033-047>052-067>069-082-083-090000- /O.CON.KICT.WI.Y.0014.000000T0000Z-201109T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 249 PM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell and Lincoln counties, and Barton, Ellsworth, Saline, Rice, McPherson, Marion, Reno and Harvey Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers of high profile vehicles will need to be alert on east west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:11 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 7, 3:11 PM CST, 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 311 PM CST Sat Nov 7 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 302 PM CST Sat Nov 7 2020 Tonight-Sunday: No significant changes to ongoing forecast. Surface winds and dewpoints will be on the increase. This should further limit temperature fall during the night and increased lows even more. Far northwest sections may reach wind advisory criteria as early 1400 UTC and continue until 0000 UTC. At this point, hoisted wind advisory for most likely area, with caveat that adjacent counties could go either way and may eventually be included. High temperatures to exceed most guidance and hedged warmer on Sunday as well. Monday: Strong winds expected again on Monday, but with additional clouds and chance of rain in central KS, winds may not be quite as strong as on Sunday. Temperatures also challenging as increasing low level moisture/clouds could curb the warmup. Given recent cool bias, only cooled temperatures slightly vs forecast highs on sunday. Monday night-Tuesday: Front should cross much of forecast area Monday night, and hedged slightly towards the faster solutions. Anticipate decent chance of rain for most of the area given influx of low level moisture. High temperatures on Tuesday are especially challenging with very deep dry airmass and downslope flow above shallow cold front. Depending on amount/depth of mixing, temperatures could run several degrees warmer than forecast, especially in the western half with deeper mixing. .LONG TERM...(Wednesday through Saturday) Issued at 302 PM CST Sat Nov 7 2020 Forecast this period remains uncertain. A pair of shortwaves moves through the broad longwave trough, a small scale ridge between a pair of shortwaves will rotate through the broad longwave trough covering much of the conus. predictability is typically poor with fast flow and small scale systems, due to variations in timing and/or location. At this point, did not stray far from NBM initialization grids, although suspect low temperatures may be a bit cool starting Thursday night given initialization values were well on the cool end of the distribution of guidance. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1143 AM CST Sat Nov 7 2020 The main forecast concerns are winds through Sunday and the potential for additional low clouds Sunday morning. A lee trough and the associated pressure gradient will lead to southerly winds with peak gusts of 35-40 knots this afternoon in central/south-central KS, with much lesser speeds east of the Kansas Turnpike. A low-level temperature inversion this evening/overnight will be offset some by the pressure gradient and low-level jet development. This will keep southerly winds gusting to 25-30 knots across central/south-central KS, while decoupling is likely in southeast KS including the CNU TAF. Low- level wind shear is probable around 2,000 ft agl at all terminals from mid evening into the overnight hours. There is some potential for MVFR stratus development by early Sunday morning, with the strongest signal in southeast Kansas. Otherwise gusty southerly winds will pick up toward midday into the afternoon. && .FIRE WEATHER... Issued at 302 PM CST Sat Nov 7 2020 Very high GFDI values are forecast for virtually the entire area on Sunday, and very high everywhere on Monday. Highest numeric GFDI values just exceed 50 around KRSL/KGBD on Sunday, where risk will be highest. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 74 61 72 / 0 0 0 10 Hutchinson 56 74 60 71 / 0 0 10 10 Newton 57 72 61 70 / 0 0 0 10 ElDorado 57 73 62 72 / 0 0 0 10 Winfield-KWLD 57 74 62 72 / 0 0 0 10 Russell 57 74 60 71 / 0 0 20 30 Great Bend 56 74 59 71 / 0 0 10 20 Salina 58 74 61 72 / 0 0 10 20 McPherson 57 73 60 71 / 0 0 10 20 Coffeyville 57 76 63 75 / 0 0 0 10 Chanute 57 74 63 74 / 0 0 0 10 Iola 57 75 63 74 / 0 0 0 10 Parsons-KPPF 57 75 63 74 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 6 PM CST Sunday for KSZ032-033- 047>052-067-068. && SHORT TERM...PJH LONG TERM...PJH AVIATION...JMC FIRE WEATHER...PJH
Hazardous weather outlook, Nov 7, 3:36 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 336 AM CST Sat Nov 7 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 336 AM CST Sat Nov 7 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Winds in Central Kansas along the I-70 corridor will be just below advisory criteria with wind gusts up to 35 mph possible this afternoon. High to very high grassland fire danger is forecast for Saturday through Monday. The greatest risk is across central Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday High to very high grassland fire danger is forecast for Saturday through Monday. The greatest risk is across central Kansas each afternoon. Strong winds are forecast over the weekend, with sustained winds around 30 mph and gusts around 40 mph by Sunday afternoon. A few thunderstorms are possible from Monday morning through Tuesday. Organized severe thunderstorms are not anticipated, although isolated small hail and gusty winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.